Alert archive / Texas / Wind Advisories in 2018
Wind Advisory 26, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Nov 30, 2018, 12:05 PM CST for 12 counties in Texas. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2018, 12:05 PM CST (18:05 UTC)
- Expired
- Nov 30, 2018, 8:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 51 km from the middle of the area, began a volume at 18:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 6.1 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2406 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
438 WWUS74 KLUB 301805 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 1205 PM CST Fri Nov 30 2018 ...WIND SPEEDS INCREASING ACROSS THE CAPROCK... .An approaching storm system crossing New Mexico this afternoon will help to increase wind speeds from west to east across the South Plains. Sustained speeds of 30 to 40 mph will be possible with a few gusts to 55 mph. TXZ021>023-027>029-033>035-039>041-010200- /O.NEW.KLUB.WI.Y.0026.181130T1805Z-181201T0200Z/ Parmer-Castro-Swisher-Bailey-Lamb-Hale-Cochran-Hockley-Lubbock- Yoakum-Terry-Lynn- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, and ODonnell 1205 PM CST Fri Nov 30 2018 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CST THIS EVENING... The National Weather Service in Lubbock has issued a Wind Advisory, which is in effect until 8 PM CST this evening. * TIMING...Through 8 pm * WINDS...West Southwest from 30 to 39 mph with gusts to 55 mph * IMPACTS...Reduced visibilities due to blowing dust will occur. Vehicles on north-south oriented roads will experience a strong crosswind. Lightweight objects will be blow around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Nov 30, 11:25 AM CST, 40 minutes earlier.
Area forecast discussion, Nov 30, 11:25 AM CST, 40 minutes before
Area Forecast Discussion...UPDATED National Weather Service Lubbock TX 1125 AM CST Fri Nov 30 2018 .AVIATION... VFR conditions in place at all three TAF sites. Skies are clearing from the west for all three sites and this will result in wind speeds increasing through the afternoon. Expect southwest to west wind 20 to 30 kts with higher gusts that could result in periods of blowing dust. Do not expect visibilities to fall to MVFR but there could be brief periods of MFVR visibilities at times. Wind speeds will come down a bit after sunset to around 15 knots but expect them to remain gusty at times, and then ramp back up to 20 to 30 knots Saturday afternoon again. Jordan && .PREV DISCUSSION... /issued 326 AM CST Fri Nov 30 2018/ DISCUSSION... A dynamic pattern is setting up for the southern tier of the continental U.S. as the southern branch of a split flow pattern becomes dominant and active. A sharp upper level trough moving across Nevada, southern California, and western Arizona this morning is spreading precipitation across Utah and Arizona early this morning. This trough will continue to move steadily eastward today, deepening and closing off over the central High Plains after it crosses the Rockies. This will leave the forecast area south of both the surface low and mid/upper level closed system favoring wind this far south. Models continue to suggest sub- advisory winds this afternoon in part due to the main upper feature staying back over New Mexico and Colorado until late in the day and abundant thick mid and high cloud cover downstream of the trough. In addition, models now take the initial mid level wind max further south across the Permian Basin this afternoon. Still, once initial thick cirrus begins to clear there should be a surge in wind speeds solidly into the 20 to 30 mph range. There are still some indications that modest lift combined with mid level moisture and instability this afternoon could result in some showers, the bulk of any precipitation likely not reaching the ground. Moving into tonight, as the main mid level circulation moves across the northern Texas Panhandle and southwestern Kansas the strongest mid level speed max will rotate eastward across the South Plains. Nighttime timing favor works in our favor, and although wind speeds will stay in at least a 15 to 25 mph range, we will miss out on maximizing the potential that this system would have had had the speed max moved across during the afternoon. The closed low will move quickly northeastward toward the Great Lakes on Sunday with another upper low forming over the Great Basin. This low will dampen as it moves across the Rockies, but it will be associated with an exiting upper level jet streak. The right rear quadrant of this jet streak combined with the low- amplitude trough should support some precipitation from northeastern New Mexico across the Panhandle and southward into the northern half or so of the forecast area from late Sunday through Sunday night. Some question still whether this precip reaches the ground as rain or snow. Much will depend on the strength of cold advection behind a cold front that will move through the forecast area Sunday as well as how quickly low to mid level cloud cover moves in, a later arrival would favor quicker cooling during the evening and would support snow. Either way any snowfall accumulations look minor at this time from this quick- hitting system. Beyond Sunday, the upper pattern returns to one from a couple weeks ago with a broad trough over much of the CONUS supporting a return to colder, if not much colder, than normal temperatures. This might only be disrupted by short wave riding Thursday which would support a brief warming trend before the arrival of the next upper low or trough (and possibly the first decent chance at more widespread precipitation in a number of weeks). FIRE WEATHER... Wind speeds this morning should remain pretty light, but cyclogenesis in southeastern Colorado will tighten the pressure gradient with increasing wind speeds this afternoon. How high those winds get will depend greatly on how abundant mid and high cloud cover is, but 20-foot winds in excess of 20 mph seems certain on the Caprock. Biggest question is relative humidity with current forecast keeping minimum values between 25 and 30 percent. That is a little too high to support headlines of either an RFD or RFW. Will hold off on the issuance of either product at this time. Day shift may have to reevaluate later today. Saturday may hold a little more promise as winds should remain gusty and relative humidity holds a better chance of dropping toward 20 percent. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 14
Hazardous weather outlook, Nov 30, 3:50 AM CST, 8 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 350 AM CST Fri Nov 30 2018 TXZ021>044-302200- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 350 AM CST Fri Nov 30 2018 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and Tonight Hazardous weather is unlikely to develop. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Elevated fire weather may develop Saturday afternoon on the Caprock. Very light snow accumulation is possible Sunday night across the extreme southern Panhandle and the northern South Plains.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.